side effects???B12

Hi again.I am three weeks into taking B12 5000mg  orally (i have not had loading dose as my gp felt to need, even though my level is 185) so i am self dosing and within last few days i have pimples  on my face and my neck and strangely i am having a feeling of breathlessness,is this par for the course .i have looked on line but different sites say different things.No doubt lots of people here will have experienced some or all of the above symptoms .i would like to know when are these issues going to stop and if any of them need to be worried about.This site is a lifeline.thanks in advance for replys. linda

10 Replies

  • Lindabre,

    It is fairly common to develop acne when supplementing low/deficient B12 and it should clear as your B12 levels improve.

  • That link doesn't seem to want to work, Clutter...

  • Thanks Jazz.


    Go to FAQS and scroll down to I Started Injections - What to Expect

  • I can't tolerate 5000ui, it is a huge dose for me,  after i take the pill my pulse grows up to 120 and  i am having a feeling of breathlessness too(couple of minutes), and I feel my lips are dry . So I decided to get off the dose to 1000ui and everything is fine now.

  • Hi thanks for reply,breathlessness is weird but I am hoping it will pass?afraid to dose down as might not get the reboot I need.linda

  • Are you balancing it with a good B complex? Folate and also ferritin need to be of a good range. 

    Your dr should know that oral doses of tablets will have little effect unless your lack is through diet- ie you are a vegan and eat no meat, fish or dairy. 

    If you are symptomatic- you should push for injections. 

    I had the acne and painful spots. They do eventually go- keep a good regime. It's apparently a detox process- although one I really didn't like!!!

  • Wow, my acne got a lot worse (neck and face and chest) after starting Levo and B12, I never thought it might be the B12.

    I had terrible acne as a teen and this is not such a bad case (maybe at most 10 spots on face and neck) the acne is different though, more superficial and itchy.

    Found this link, may be helpful.

  • "The new study solved the mystery by showing that the vitamin alters the metabolic activity of the skin bug responsible for acne, Propionibacterium acnes.

    This causes the bacteria to secrete an inflammatory compound that in turn triggers pimples."

  • Weird, my acne has gone(due to T3) since taking B12 :))

  • Are various side effects ,found I had very itch back which has gone since stopped taking large dose of B13

You may also like...